Oklahoma, 2001Hail and Lightning Strikes in Oklahoma, October 10, 2001
October 10, 2001 · NWS OUN · 3 events in 2 counties and zones
2 lightning, 1 hail, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $300,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Oct 10, 2:25 AM CST, 6 hours 5 minutes earlier.
Area forecast discussion, Oct 10, 2:25 AM CST, 6 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
325 AM CDT WED OCT 10 2001
ANOTHER ACTIVE WX DAY EXPECTED TODAY. ANOTHER IN A LINE OF UPPER
LEVEL DISTURBANCES MOVING ACROSS THE COUNTRY MAKES ITS WAY ACROSS
THE CENTRAL AND SOUTHERN PLAINS TODAY INTO TONIGHT. THIS WAVE WILL
HELP TO DRIVE A COLD FRONT...WHICH HAS ALREADY MOVED INTO NW
OKLAHOMA EARLY THIS MORNING...ACROSS THE AREA. ALTHOUGH SOME
ACTIVITY COULD OCCUR EARLY THIS MORNING. THINK MUCH MORE WILL
DEVELOP LATER TODAY AS WE GET SOME HEATING. STILL PLENTY OF LOW
LEVEL MOISTURE AVAILABLE AND ALONG WITH UPPER LEVEL SUPPORT...SEVERE
POTENTIAL WILL AGAIN BE PRESENT TODAY. MAINLY ACROSS CENTRAL AND
SOUTHERN/SOUTHEASTERN SECTIONS TODAY INTO TONIGHT. WIND FIELDS NOT
AS STRONG AS YESTERDAY...BUT ARE STILL HEALTHY ENOUGH TO CAUSE SOME
CONCERN FOR A FEW SUPERCELLS AND POSSIBLE AN ISOLATED TORNADO.
CURRENTLY THINK WITH ORIENTATION OF FRONT AND LOW/ MID LEVEL WIND
FIELDS THIS AFTN AND EVENING...MAIN THREATS WILL BE HAIL AND HEAVY
RAIN.
FRONT SHOULD CLEAR THE STATE THIS EVENING WITH A GRADUAL SHIFTING OF
PRECIP SOUTH AND EAST OF AREA OVERNIGHT...AS UPPER WAVE MOVES TO THE
EAST.
THURSDAY SHOULD BE A DRY DAY WITH PLEASANT TEMPS AND LOWER
HUMIDITIES. FOCUS THEN TURNS TO ANOTHER BATCH OF ENERGY DROPPING SE
INTO CENTRAL ROCKIES WITH ANOTHER DEVELOPING COLD FRONT WHICH WILL
ENTER NW OKLAHOMA EARLY FRI. THIS SYSTEM SHOULD BE HURTING FOR
MOISTURE...BUT DOES SHOW POSSIBILITY OF SOME PRECIP BY FRI AFTN AND
EVENING ACROSS AREA. CURRENT PACKAGE HAS CHANCE POPS AND WILL LEAVE
IT THAT WAY. FRI COULD TURN QUITE COOL BY LATE IN THE DAY WITH
DESCENT CAA AND BRISK NORTH WINDS BEHIND BOUNDARY. CURRENT AVN STILL
SHOWS UPPER WAVE TRIES TO WRAP UP AND CLOSE OFF ON SAT JUST EAST OF
US. WILL THEREFORE KEEP SOME LOW POPS CENTRAL AND EAST FOR AT LEAST
MORNING HOURS. THIS SYSTEM LIFTS OUT LATE SAT AS A KICKER DRIVES
E/SE ACROSS CENTRAL PLAINS ON SUN. THIS SHOULD REMAIN TO OUR NORTH
WITH DRY CONDITIONS CONT...BUT LOOKS TO PUSH SOME REINFORCING COOL
AIR SOUTH ACROSS OKLAHOMA. INTO EARLY NEXT WEEK NEW MRF SHOWS DRY
CONDITIONS CONT WITH WARMING TEMPS.
FCSTID = 30
OKC 74 52 73 52 / 70 60 10 10
HBR 73 50 72 53 / 60 30 10 10
SPS 78 53 75 55 / 80 80 20 10
GAG 66 41 70 50 / 30 10 10 10
PNC 71 48 71 49 / 60 20 10 10
DUA 80 58 73 54 / 80 100 30 10
.OUN...
OK...NONE.
TX...NONE.
In the hours before
Special weather statement, Oct 10, 6:00 AM CST, 2 hours 30 minutes before
OKZ004>048-050>052-TXZ083>090-101800-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
700 AM CDT WED OCT 10 2001
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT
ACROSS PORTIONS OF CENTRAL AND SOUTHERN OKLAHOMA...AND MUCH OF
WESTERN NORTH TEXAS. THE SLIGHT RISK AREA COVERS LOCATIONS NEAR AND
SOUTH OF A LINE EXTENDING FROM CROWELL AND VERNON TEXAS...TO
CHICKASHA...TO CHANDLER. THIS SLIGHT RISK AREA INCLUDES THE CITIES
OF WICHITA FALLS...LAWTON...OKLAHOMA CITY...ARDMORE...AND ADA. THE
PRIMARY THREATS FROM ANY SEVERE WEATHER WILL BE LARGE HAIL...
DAMAGING WIND GUSTS...AND FLOODING RAINFALL.
A COLD FRONT WILL MOVE SOUTHEAST ACROSS OKLAHOMA AND WESTERN NORTH
TEXAS TODAY AND TONIGHT. EARLY THIS MORNING...THE COLD FRONT
EXTENDED FROM NORTH CENTRAL OKLAHOMA...SOUTHWESTWARD INTO SOUTHWEST
OKLAHOMA AND PORTIONS OF WESTERN NORTH TEXAS. ALTHOUGH AMPLE
MOISTURE AND MODERATE INSTABILITIES WILL ONCE AGAIN EXIST ACROSS THE
AREA TODAY AND INTO TONIGHT...VERTICAL WIND SHEAR PROFILES WILL BE
WEAKER THAN THOSE SEEN ON TUESDAY. THUS...THE THREAT OF TORNADIC
ACTIVITY WILL BE MUCH LOWER TODAY. AS THE VERTICAL WIND PROFILE
CONTINUES TO WEAKEN AND BECOME MORE UNIDIRECTIONAL WITH TIME...THE
PRIMARY MODE OF CONVECTION WILL BE MORE LINEAR...YIELDING THE MAIN
THREATS OF LARGE HAIL...DAMAGING STRAIGHT-LINE WINDS...AND EXCESSIVE
RAINFALL. ESPECIALLY THIS EVENING AND OVERNIGHT...FLOODING RAINFALL
WILL BE A CONCERN...MAINLY ACROSS AREAS FROM NEAR WICHITA
FALLS...NORTHEASTWARD ACROSS SOUTH CENTRAL AND SOUTHEAST OKLAHOMA.
EMERGENCY MANAGERS AND STORM SPOTTERS ACROSS CENTRAL AND SOUTHERN
OKLAHOMA...AND WESTERN NORTH TEXAS...SHOULD MONITOR THE LATEST
FORECASTS AND STATEMENTS. SPOTTER ACTIVATION WILL BE POSSIBLE...
ESPECIALLY THIS AFTERNOON THROUGH THIS EVENING.
11
Lightning, Cleveland
- When
- October 10, 8:30 AM CST
- Where
- Cleveland County, Norman
- Injuries
- 1 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 35.203, -97.326 (the zone’s center; the record gives no point)
A man, sitting in a hot tub, received minor injuries to his bicep when lightning struck a water therapy center on NW 24th Street.
Hail, Pontotoc
- When
- October 10, 12:00 PM CST
- Where
- Pontotoc County, Vanoss
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.767, -96.867
Lightning, Cleveland
- When
- October 10, 2:30 PM CST
- Where
- Cleveland County, Norman
- Property damage
- $300,000
- Reported by
- NEWSPAPER
- Coordinates
- 35.203, -97.326 (the zone’s center; the record gives no point)
Lightning struck a house on Southeast 72nd Ave., starting a fire that destroyed the home.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, October 10 to 13, 20012 injured · $2.2 million · F2 · 77 events
- Tornado in Missouri, October 10, 20015 injured · $250,000 · F1 · 1 event
- Damaging Wind in Arkansas, October 10, 2001$42,000 · 58 kt wind · 1 event
- Hail and Damaging Winds in Arkansas, October 10, 2001$19,000 · 1 in hail · 12 events
- Flash Flood and Hail in Texas, October 10 to 11, 20011.75 in hail · 21 events
- Flash Flooding in Missouri, October 10, 2001$18,000 · 6 events
- Heavy Rain in Puerto Rico, October 10, 2001$20,000 · 1 event
- Damaging Winds in Puerto Rico, October 10, 20011 injured · 2 events
- Flash Flood and Hail in Oklahoma, October 10, 2001$6,000 · 1.75 in hail · 8 events
- High Surf in Hawaii, October 10 to 14, 20017 events
- Flash Flood in Arkansas, October 10, 2001$12,000 · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, October 10, 20013 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5270784, 5270782, 5270783.